There is a sandy-grainy like build up on my scalp
This is also accompanied by an itch. Even after I wash my hair, the grainy like build up is still there. It is NOT flaky what so ever. My hair has also started to fall out and at the end of my hair, a white little grain is at the end. Hair will not stop falling out.
I have gotten blood tests at a dermatology office and everything was normal. I also have tried about very type of zinc pyrithione shampoo, at the highest concentrations. Also I have tried, salycylic shampoos, tar shampoos, jojoba oil, AND nothing seems to help.
Please help me and my hair. I am a busy college student, who unfortunately does not have the time and money to deal with this. (not to mention, that when I did, the dermatologist I saw was less then caring)
The water you use to wash your hair, scalp, and skin comes from one of two sources:
Ground Water (Well Water) or Surface Water.
While calcium is the element that determines hardness of water, there are many other elements in the water that effect the texture, volume, shine, control and health of hair.
Hair & skin have the same building blocks it follows thathard water may also cause undesirable changes to your skin.
The the minerals that affect hair are
Calcium ,Iron ,,Copper ,Magnesium ,,Silica and Lead.
Our hair, scalp and skin have an electrical charge and that charge is negative. Minerals and oxidizers are charged positive. When a positively charged mineral comes in contact with our hair, scalp, or skin, it attaches on like a magnet.
Silica, a sand-ggrain like substance causes hair to feel dry.Also build up of silica can choke the hair follicle causing hair to fall out.
The only solution is to change the water you use and see if your hair fall stops.
Hope this information turns your problem around.
Just a comment. I get the same thing, but I have not seen any difference between where I am now, or when I am on vacation.
Is there any way to run a simple test to take some of these grains (they are like hardened acne cloggages, very grainy, not greasy, coming mostly from the pores), and apply something to them to determine their actual composition? (Vinegar, baking soda, petroleuim distilates, alcohol, whatever).
This seems to just be something on top of another. I get flakey scalp if I do not use something like Selsun Moisturizing, but this grainy stuff comes whether I use it or not.
Add to it an allergic reaction to Coal Tar (T-gel) and some other ingredients in Suave and it limits what I can use to combat it.....
Is there any other way to treat this other than attaching a Britta filter to my showerhead? ;)
Did you ever find anything to help you get rid of the build-up?? I have something similar (but without the graininess). Mine is more sticky than anything else and i can't find any shampoo or hair product that helps get rid of it!
For the past week i've been having the same problem. Grainy scalp(not too much) but enough to wonder what is going on. My hair has also been falling out at an alarming amount for the past year and a half. It stopped when i started taking "Bio-Zinc" which is a pill a doctor from South America prescribed me and i was very pleased. I stopped taking it because i thought that the problem had stopped but it didn't. my hair is still falling out so i'm on Bio-Zinc again. my dermatologist asked if i was anemic and ordered blood tests to get done. I ordered Tea Tree Oil shampoo from vitacost.com...hopefully that will nourish my scalp. keeping my fingers crossed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.